Alert archive / New York / Frost Advisories in 2008

Frost Advisory 12, NWS Buffalo, NY

October 6, 20089 counties in New York

NWS Buffalo, NY issued this frost advisory at Oct 6, 2008, 4:21 AM EDT for 9 counties in New York. It took effect at Oct 7, 2008, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2008, 4:21 AM EDT (08:21 UTC)
In effect from
Oct 7, 2008, 12:00 AM EDT
Expired
Oct 7, 2008, 8:00 AM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 060821
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
421 AM EDT MON OCT 6 2008

...A COLD NIGHT IN STORE FOR THE REGION...

.HIGH PRESSURE PRODUCING LIGHT WINDS AND CLEAR SKIES OVERNIGHT
WILL CREATE PERFECT CONDITIONS FOR RADIATIONAL COOLING.

NYZ012-019>021-085-061630-
/O.NEW.KBUF.FZ.W.0003.081007T0400Z-081007T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
421 AM EDT MON OCT 6 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 20S TO
LOW 30S OVER INLAND AREAS WITH A WIDESPREAD FROST AND FREEZE. THE
ONLY AREAS THAT WILL BE PROTECTED WILL BE NEAR THE LAKE ERIE SHORE
BUT FROST IS EVEN POSSIBLE THERE JUST A LITTLE WAYS INLAND.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006>008-061630-
/O.NEW.KBUF.FZ.W.0003.081007T0400Z-081007T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
421 AM EDT MON OCT 6 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 20S TO
LOW 30S OVER INLAND AREAS WITH A WIDESPREAD FROST AND FREEZE. THE
ONLY AREAS THAT WILL BE PROTECTED WILL BE NEAR THE LAKE ONTARIO SHORE
BUT FROST IS EVEN POSSIBLE THERE JUST A LITTLE WAYS INLAND.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010-011-013-014-061630-
/O.NEW.KBUF.FR.Y.0012.081007T0400Z-081007T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA
421 AM EDT MON OCT 6 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 30S
NEAR THE LAKE SHORES TO MID 30S OVER INLAND AREAS WITH AREAS OF
FROST. THE FROST WILL BE THE MOST WIDESPREAD SOUTH OF THE THRUWAY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

SAGE
5 follow-up statements
000 
WWUS71 KBUF 061616
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1216 PM EDT MON OCT 6 2008

...A COLD NIGHT IN STORE FOR THE REGION...

.HIGH PRESSURE PRODUCING LIGHT WINDS AND CLEAR SKIES OVERNIGHT
WILL CREATE PERFECT CONDITIONS FOR RADIATIONAL COOLING.

NYZ012-019>021-085-070030-
/O.CON.KBUF.FZ.W.0003.081007T0400Z-081007T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1216 PM EDT MON OCT 6 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 20S
TO LOW 30S OVER INLAND AREAS WITH A WIDESPREAD FROST AND FREEZE.
THE ONLY AREAS THAT WILL BE PROTECTED WILL BE NEAR THE LAKE ERIE
SHORE BUT FROST IS EVEN POSSIBLE THERE JUST A LITTLE WAYS INLAND.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006>008-070030-
/O.CON.KBUF.FZ.W.0003.081007T0400Z-081007T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1216 PM EDT MON OCT 6 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 20S
TO LOW 30S OVER INLAND AREAS WITH A WIDESPREAD FROST AND FREEZE.
THE ONLY AREAS THAT WILL BE PROTECTED WILL BE NEAR THE LAKE
ONTARIO SHORE BUT FROST IS EVEN POSSIBLE THERE JUST A LITTLE WAYS
INLAND.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010-011-013-014-070030-
/O.CON.KBUF.FR.Y.0012.081007T0400Z-081007T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA
1216 PM EDT MON OCT 6 2008

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 30S
NEAR THE LAKE SHORES TO MID 30S OVER INLAND AREAS WITH AREAS OF
FROST. THE FROST WILL BE THE MOST WIDESPREAD SOUTH OF THE
THRUWAY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION.
ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBUF 061917
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT MON OCT 6 2008

...A COLD NIGHT IN STORE FOR THE REGION...

.HIGH PRESSURE PRODUCING LIGHT WINDS AND CLEAR SKIES OVERNIGHT
WILL CREATE PERFECT CONDITIONS FOR RADIATIONAL COOLING.

NYZ012-019>021-085-070300-
/O.CON.KBUF.FZ.W.0003.081007T0400Z-081007T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
317 PM EDT MON OCT 6 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO DROP TO AROUND 30 DEGREES OVER
INLAND AREAS WITH A WIDESPREAD FROST AND FREEZE. THE ONLY AREAS
THAT WILL BE PROTECTED WILL BE NEAR THE LAKE ERIE SHORE BUT FROST
IS EVEN POSSIBLE THERE JUST A LITTLE WAYS INLAND.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006>008-070300-
/O.CON.KBUF.FZ.W.0003.081007T0400Z-081007T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
317 PM EDT MON OCT 6 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 20S
TO LOW 30S OVER INLAND AREAS WITH A WIDESPREAD FROST AND FREEZE.
THE ONLY AREAS THAT WILL BE PROTECTED WILL BE NEAR THE LAKE
ONTARIO SHORE BUT FROST IS EVEN POSSIBLE THERE JUST A LITTLE WAYS
INLAND.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010-011-013-014-070300-
/O.CON.KBUF.FR.Y.0012.081007T0400Z-081007T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA
317 PM EDT MON OCT 6 2008

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 30S
NEAR THE LAKE SHORES TO MID 30S OVER INLAND LOCATIONS WHERE AREA
OF FROST WILL DEVELOP. THE FROST WILL BE THE MOST WIDESPREAD
SOUTH OF THE THRUWAY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION.
ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBUF 070203
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1003 PM EDT MON OCT 6 2008

...A COLD NIGHT IN STORE FOR THE REGION...

.HIGH PRESSURE PRODUCING LIGHT WINDS AND CLEAR SKIES OVERNIGHT
WILL CREATE PERFECT CONDITIONS FOR RADIATIONAL COOLING.

NYZ012-019>021-085-071015-
/O.CON.KBUF.FZ.W.0003.081007T0400Z-081007T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1003 PM EDT MON OCT 6 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO DROP TO AROUND 30 DEGREES
OVER INLAND AREAS WITH A WIDESPREAD FROST AND FREEZE. THE ONLY
AREAS THAT WILL BE PROTECTED WILL BE NEAR THE LAKE ERIE SHORE BUT
FROST IS EVEN POSSIBLE THERE JUST A LITTLE WAYS INLAND.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006>008-071015-
/O.CON.KBUF.FZ.W.0003.081007T0400Z-081007T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1003 PM EDT MON OCT 6 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 20S
TO LOW 30S OVER INLAND AREAS WITH A WIDESPREAD FROST AND FREEZE.
THE ONLY AREAS THAT WILL BE PROTECTED WILL BE NEAR THE LAKE
ONTARIO SHORE BUT FROST IS EVEN POSSIBLE THERE JUST A LITTLE WAYS
INLAND.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>005-010-011-013-014-071015-
/O.CON.KBUF.FR.Y.0012.081007T0400Z-081007T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA
1003 PM EDT MON OCT 6 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

OVERNIGHT LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 30S
NEAR THE LAKE SHORES TO THE LOWER AND MID 30S AT INLAND LOCATIONS
WHERE AREA OF FROST WILL DEVELOP. THE FROST WILL BE THE MOST
WIDESPREAD SOUTH OF THE THRUWAY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION.
ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBUF 070825
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
425 AM EDT TUE OCT 7 2008

...A FROSTY START TO THE DAY...

.HIGH PRESSURE THAT PRODUCED LIGHT WINDS AND CLEAR SKIES
OVERNIGHT LED TO PERFECT CONDITIONS FOR RADIATIONAL COOLING.

NYZ012-019>021-085-071200-
/O.CON.KBUF.FZ.W.0003.000000T0000Z-081007T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
425 AM EDT TUE OCT 7 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

4 AM TEMPERATURES ACROSS THE REGION RANGED FROM THE MID TO UPPER
30S RIGHT ALONG THE LAKE ERIE SHORE DOWN TO 26 TO 30 OVER THE
COLDEST INLAND VALLEYS. A FURTHER DROP OF A COUPLE OF DEGREES IS LIKELY
THROUGH SUNRISE. FROST WILL BE WIDESPREAD THIS MORNING BUT A
RECOVERY OF TEMPERATURES INTO THE LOWER 60S IS EXPECTED BY MID
AFTERNOON.

$$

NYZ006>008-071200-
/O.CON.KBUF.FZ.W.0003.000000T0000Z-081007T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
425 AM EDT TUE OCT 7 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

4 AM TEMPERATURES ACROSS THE REGION RANGED FROM THE MID 30S
RIGHT ALONG THE LAKE ONTARIO SHORE DOWN TO 30 INLAND. A FURTHER 
DROP OF A COUPLE OF DEGREES IS LIKELY THROUGH SUNRISE. FROST WILL
BE WIDESPREAD THIS MORNING BUT A RECOVERY OF TEMPERATURES INTO THE
UPPER 50S IS EXPECTED BY MID AFTERNOON.

$$

NYZ001>005-010-011-013-014-071200-
/O.CON.KBUF.FR.Y.0012.000000T0000Z-081007T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA
425 AM EDT TUE OCT 7 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

4 AM TEMPERATURES ACROSS THE REGION RANGED FROM THE MID TO UPPER
30S RIGHT ALONG THE LAKE SHORES DOWN TO THE LOWER 30S INLAND. A
FURTHER DROP OF A COUPLE OF DEGREES IS LIKELY THROUGH SUNRISE.
FROST WILL BE WIDESPREAD THIS MORNING BUT A RECOVERY OF
TEMPERATURES INTO THE LOWER 60S IS EXPECTED BY MID AFTERNOON.

$$

SAGE
000 
WWUS71 KBUF 071213
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
813 AM EDT TUE OCT 7 2008

NYZ006>008-012-019>021-085-071315-
/O.EXP.KBUF.FZ.W.0003.000000T0000Z-081007T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...
SPRINGVILLE
813 AM EDT TUE OCT 7 2008

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

NYZ001>005-010-011-013-014-071315-
/O.EXP.KBUF.FR.Y.0012.000000T0000Z-081007T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA
813 AM EDT TUE OCT 7 2008

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

JJR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Oct 6, 3:54 AM EDT, 27 minutes earlier.

Area forecast discussion, Oct 6, 3:54 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT MON OCT 6 2008

.SYNOPSIS...
SOME LIMITED MOISTURE ASSOCIATED WITH AN UPPER LEVEL TROUGH IS
FORECAST TO DRIFT SOUTHEAST ACROSS THE REGION EARLY THIS MORNING.
FOLLOWING THE PASSAGE OF THIS FEATURE...HIGH PRESSURE AND DRIER
WEATHER WILL BUILD ACROSS THE AREA THROUGH MIDWEEK...ALONG WITH
TEMPERATURES MODERATING TO ABOVE NORMAL LEVELS BY WEDNESDAY. A COLD
FRONT MOVING EAST FROM THE CENTRAL LAKES WILL BRING A CHANCE OF
SHOWERS WEDNESDAY NIGHT. THE FRONT IS EXPECTED TO CROSS THE REGION
WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRAIGHT FORWARD FORECAST IN THE NEAR TERM WITH HIGH CONFIDENCE. AS
OF 07Z WV SATELLITE IMAGERY CLEARLY SHOWED A SHARP UPPER TROUGH
ACROSS THE ST LAWRENCE VALLEY AND THE CANADIAN MARITIMES. THE TROUGH
COUPLED WITH THE LEFT FRONT QUADRANT JET DYNAMICS OF A 110 KNOT 250
MB JET WAS PRODUCING SCATTERED SHOWERS FROM THE ST LAWRENCE VALLEY
SOUTHWARD INTO THE THE EASTERN LAKE ONTARIO COUNTIES. THE WESTERN
EXTENT OF THE SCATTERED SHOWERS WAS EAST OF ROCHESTER. A BAROCLINIC
ZONE ASSOCIATED WITH THIS SYSTEM WAS ALSO PRODUCING A STRIP OF RAIN
FROM WISCONSIN AND LAKE MICHIGAN SOUTHEASTWARD INTO WESTERN LAKE
ERIE BUT JUST HIGH AND MID CLOUD DECKS OVER WESTERN AND SOUTHERN NEW
YORK.

THE TROUGH IS EXPECTED TO DROP SOUTHEASTWARD QUICKLY THIS
MORNING WITH THE THREAT OF ANY SHOWERS GONE EVEN OVER THE EASTERN
LAKE ONTARIO REGION BY AROUND 12Z. CLOUDS SHOULD BE ON THE DECREASE
FOR MOST OF THE AREA AS STRONG SUBSIDENCE ACCOMPANIES HIGH PRESSURE
BUILDING IN FROM EASTERN ONTARIO PROVINCE. STRATO CU WILL LINGER FOR
AWHILE FROM ROCHESTER EASTWARD WITH SHALLOW LAKE INDUCED INSTABILITY
AND A NORTHERLY FLOW.

CLEAR EVERYWHERE TONIGHT WITH LOW DEW POINTS AND LIGHT WINDS. THIS
WILL SET UP GREAT RADIATIONAL COOLING CONDITIONS. WE WILL HAVE TO GO
WITH FREEZE WARNINGS FOR THE INLAND AREAS FROM SOUTHERN ERIE AND
WYOMING COUNTIES SOUTHWARD AND ALSO INLAND AREAS OF THE EASTERN LAKE
ONTARIO REGION. FROST ADVISORIES FOR THE REST OF THE AREA. ONLY THE
VERY NEARSHORE AREAS WILL LIKE BE PROTECTED FROM FROST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN ANCHORED OVER OUR
AREA TUESDAY...PROVIDING US WITH PLENTIFUL SUNSHINE AND CONTINUED
LIGHT WINDS. 850 MB TEMPERATURES LOOK TO RECOVER TO +6 TO 8C...WHICH
SHOULD ALLOW HIGH TEMPERATURES TO WARM TO THE LOWER 60S...NEAR
NORMAL LVLS. LOWS TUESDAY NIGHT UNDER CLEAR SKIES SHLD RANGE FROM
THE MID 30S ACROSS THE INTERIOR OF THE SOUTHERN TIER AND ACROSS THE
NORTH COUNTRY TO LOW TO MID 40S ELSEWHERE.

THE HIGH IS THEN EXPECTED TO MOVE OFF THE EAST COAST WEDNESDAY
MORNING WITH A WARM SOUTHERLY FLOW PUSHING 850 TEMPS TO +10 TO +12C.
THIS SHLD RESULT IN TEMPS RISING TO THE UPPER 60S TO LOWER 70S, SOME
5 TO 9 DEGREES ABV NORMAL. THE DAY SHLD START OUT MSTLY SUNNY/SUNNY
FROM WEST TO EAST. THERE WILL BE AN INCREASE IN MID TO UPPER LVL
CLOUDINESS IN WESTERN AREAS DURG THE AFTERNOON AS MOISTURE AHEAD OF
AN AREA OF LOW PRESSURE OVER LOWER MICHIGAN SPREADS EASTWARD...BUT
THE THREAT OF SHWRS SHLD HOLD OFF TIL WED EVENING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEAK FRONTAL BOUNDARY LOOKS TO WORK ACROSS THE AREA WEDNESDAY NIGHT
AND THURSDAY MORNING WHICH WILL BRING THE BEST CHANCE FOR RAINFALL
DURING THIS PERIOD. BEHIND THIS SYSTEM...HIGH PRESSURE WILL BUILD
INTO THE AREA AND COULD PROVIDE THE UPCOMING WEEKEND WITH DRY
WEATHER. HOWEVER...LATEST GFS IS SUGGESTING THE POTENTIAL FOR A
COASTAL SYSTEM TO DEVELOP FRIDAY WHICH MAY PUSH MOISTURE NORTHWARD
AND BRING THE POTENTIAL FOR SHOWERS TO THE AREA. THERE IS A
SIGNIFICANT DISCREPANCY BETWEEN THE GFS AND ECMWF WHICH KEEP HIGH
PRESSURE OVER THE REGION FRIDAY AND SATURDAY. FOR NOW WILL MAINTAIN
CONTINUITY AND KEEP LOW CHC FOR SHWRS FRIDAY NEAR THE NY/PA BORDER
AND ACROSS THE NORTH COUNTRY FRIDAY AND KEEP SAT DRY. THIS PERIOD
DOES LOOK TO FAVOR THE POTENTIAL FOR WARMER THAN NORMAL TEMPERATURES
WITH SUFFICIENT HEIGHT RISES AND A SOUTHWEST FLOW ALOFT PUSHING 850
MB TEMPERATURES ABOVE PLUS 8C FOR A GOOD PORTION OF THE PERIOD.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
NOTHING BUT VFR IN THE NEAR FUTURE. A VIGOROUS SHORT WAVE WILL
MOVE SOUTHEAST ACROSS THE AREA EARLY WITH STRATO CU TO FOLLOW FOR
AWHILE...HANGING ON LONGEST FROM KROC TO KART. LEVELS SHOULD
EASILY BE ABOVE 4K FEET THOUGH. STRONG SUBSIDENCE FOR THE
REMAINDER OF THE TAF PERIOD WILL LEAD TO CLEAR SKIES.

OUTLOOK...
TUESDAY THROUGH FRIDAY...PRIMARILY VFR ALTHOUGH SHOWERS POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY NIGHT WITH LOCALIZED MVFR...

&&

.MARINE...
NE WINDS OF 10 TO 15 KNOTS WILL PUSH WAVE HEIGHTS UP TO 2 TO 4 FEET
FOR A TIME THIS MORNING THROUGH EARLY AFTERNOON ON THE SOUTH SHORE
OF LAKE ONTARIO BUT THIS WILL BE BELOW SMALL CRAFT CRITERIA SO NO
ADVSRYS WILL BE NEEDED ON EITHER LAKE. WINDS AND WAVES WILL DECREASE
FURTHER TONIGHT THROUGH TUESDAY NIGHT AS HIGH PRESSURE BUILDS OVER
THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     NYZ006>008-012-019>021-085.
     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     NYZ001>005-010-011-013-014.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...SAGE
SHORT TERM...JJP
LONG TERM...JJP/TMA
AVIATION...SAGE
MARINE...JJP
Hazardous weather outlook, Oct 5, 8:12 AM EDT, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
812 AM EDT SUN OCT 5 2008

NYZ001>008-010>014-019>021-085-061215-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
812 AM EDT SUN OCT 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061215-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
812 AM EDT SUN OCT 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:21 AM EDTFreeze WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Jefferson, Lewis and 2 more28 hr

Nearby

Frost Advisories in New York, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.